Alert archive / California / Wind Advisories in 2011
Wind Advisory 24, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Mar 16, 2011, 9:00 AM PDT. It took effect at Mar 16, 2011, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2011, 9:00 AM PDT (16:00 UTC)
- In effect from
- Mar 16, 2011, 3:00 PM PDT
- Expired
- Mar 17, 2011, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
231 WWUS76 KLOX 161600 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 AM PDT WED MAR 16 2011 ...GUSTY SANTA BARBARA COUNTY SUNDOWNERS EXPECTED TONIGHT... .BREEZY NORTHWEST WINDS ALONG THE CENTRAL COAST WILL PUSH GUSTY NORTHERLY FLOW THROUGH THE SANTA YNEZ RANGE LATE THIS AFTERNOON AND THROUGH MOST OF TONIGHT...SIMILAR TO WHAT OCCURRED LAST NIGHT. THESE WINDS SHOULD WEAKEN BY THURSDAY MORNING. CAZ039-170000- /O.NEW.KLOX.WI.Y.0024.110316T2200Z-110317T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA 900 AM PDT WED MAR 16 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. * TIMING: GUSTY WINDS WILL FORM LATE THIS AFTERNOON THEN CONTINUE THROUGH MOST OF TONIGHT...BEFORE WEAKENING THURSDAY MORNING. * WINDS: NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS: POTENTIALLY HAZARDOUS CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ALONG HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-170000- /O.NEW.KLOX.WI.Y.0024.110316T2200Z-110317T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 900 AM PDT WED MAR 16 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY. * TIMING: GUSTY WINDS WILL FORM LATE THIS AFTERNOON THEN CONTINUE THROUGH MOST OF TONIGHT...BEFORE WEAKENING THURSDAY MORNING. * WINDS: AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST THROUGH THE SANTA YNEZ RANGE. * IMPACTS: POTENTIALLY HAZARDOUS CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY THROUGH THE GAVIOTA AND SAN MARCOS PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KITTELL
3 follow-up statements
084 WWUS76 KLOX 162151 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 251 PM PDT WED MAR 16 2011 ...GUSTY SANTA BARBARA COUNTY SUNDOWNERS EXPECTED TONIGHT... .BREEZY NORTHWEST WINDS ALONG THE CENTRAL COAST WILL PUSH GUSTY NORTHERLY FLOW THROUGH THE SANTA YNEZ RANGE LATE THIS AFTERNOON THROUGH MOST OF TONIGHT...SIMILAR TO WHAT OCCURRED LAST NIGHT. THESE WINDS SHOULD WEAKEN BY THURSDAY MORNING. CAZ039-170600- /O.CON.KLOX.WI.Y.0024.110316T2200Z-110317T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA 251 PM PDT WED MAR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * TIMING: GUSTY WINDS WILL FORM LATER THIS AFTERNOON THEN CONTINUE THROUGH MOST OF TONIGHT...BEFORE WEAKENING THURSDAY MORNING. * WINDS: NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS: POTENTIALLY HAZARDOUS CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ALONG HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-170600- /O.CON.KLOX.WI.Y.0024.110316T2200Z-110317T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 251 PM PDT WED MAR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * TIMING: GUSTY WINDS WILL FORM LATER THIS AFTERNOON THEN CONTINUE THROUGH MOST OF TONIGHT...BEFORE WEAKENING THURSDAY MORNING. * WINDS: AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST THROUGH THE SANTA YNEZ RANGE. * IMPACTS: POTENTIALLY HAZARDOUS CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY THROUGH THE GAVIOTA AND SAN MARCOS PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KITTELL
260 WWUS76 KLOX 170604 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1104 PM PDT WED MAR 16 2011 CAZ039-171000- /O.CON.KLOX.WI.Y.0024.000000T0000Z-110317T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA 1104 PM PDT WED MAR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING. * WINDS: NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS: POTENTIALLY HAZARDOUS CROSS WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY ALONG HIGHWAYS 101 AND 154. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ052-171000- /O.CON.KLOX.WI.Y.0024.000000T0000Z-110317T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 1104 PM PDT WED MAR 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. * TIMING: GUSTY WINDS WILL CONTINUE THROUGH EARLY THURSDAY MORNING. * WINDS: AREAS OF NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH...STRONGEST THROUGH THE SANTA YNEZ RANGE. * IMPACTS: DRIVING WILL BE DIFFICULT...ESPECIALLY THROUGH THE GAVIOTA AND SAN MARCOS PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ASR
866 WWUS76 KLOX 170955 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 255 AM PDT THU MAR 17 2011 CAZ039-171100- /O.EXP.KLOX.WI.Y.0024.000000T0000Z-110317T1000Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA 255 AM PDT THU MAR 17 2011 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. WINDS HAVE SUBSIDED TO BELOW ADVISORY LEVELS. $$ CAZ052-171100- /O.EXP.KLOX.WI.Y.0024.000000T0000Z-110317T1000Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 255 AM PDT THU MAR 17 2011 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING. WINDS HAVE SUBSIDED TO BELOW ADVISORY LEVELS. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 16, 5:10 AM PDT, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 16, 5:10 AM PDT, 3 hours 50 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 510 AM PDT WED MAR 16 2011 UPDATED AVIATION DISCUSSION .SYNOPSIS... IT WILL BE COOLER TODAY WITH MORE CLOUDS AND A SLIGHT CHANCE OF RAIN ACROSS THE CENTRAL COAST AND THE NORTH SLOPES. THE COOLING TREND WILL CONTINUE THURSDAY. FRIDAY WILL BE CLOUDIER AND COOLER WITH A CHANCE OF RAIN DEVELOPING DURING THE AFTERNOON. THE WEEKEND WILL BE COOL AND CLOUDY WITH A CHANCE OF RAIN ON SATURDAY AND RAIN LIKELY ON SUNDAY. && .SHORT TERM (TODAY-FRI)... VERY WEAK DRAPED ACROSS THE BAY AREA WITH RAIN FALLING AS FAR SOUTH AS KMRY. MARINE LAYER IS AT 500 FEET AND AN ONSHORE PUSH HAS BROUGHT EXTENSIVE LOW CLOUDS AND PATCHY DENSE FOG TO THE CENTRAL COAST AND THE SANTA YNEZ VLY. A SAUSAGE LIKE BAND OF LOW CLOUDS HAD FORMED JUST OFF OF THE ORANGE COUNTY COAST AND IT IS LIKELY THAT THERE WILL BE SOME LOW CLOUDS AND FOG ACROSS THE LA COAST LATER THIS MORNING. OTHERWISE TODAY WILL FEATURE PARTLY TO MOSTLY CLOUDY SKIES AS THE FRONT WASHES OUT. SLO AND SBA COUNTY WILL SEE A SLIGHT CHC OF LIGHT RAIN. THE BEST CHC OF RAIN WILL DEVELOP ACROSS THE NORTH SLOPES LATER THIS AFTERNOON AND OVERNIGHT AS THE NORTH WINDS BEHIND THE FRONT LIFT SOME MOISTURE UP THE MOUNTAIN SIDES. MAX TEMPS TODAY WILL BE COOLER THAT YDY DUE TO BETTER ONSHORE FLOW MORE CLOUDS AND LOWERING HGTS. MDLS INDICATE A BETTER MARINE LAYER TONIGHT EXTENDING UP TO VENTURA. WHILE THIS IS THE BEST BET...THERE WILL BE QUITE A BIT OF NORTH WINDS FUNNELING IN BEHIND THE FRONT AND THESE WINDS COULD HINDER THE LOW CLOUDS NORTHWARD PROGRESS. SPEAKING OF THE NORTH WINDS IT LOOKS LIKE BOTH THE I-5 CORRIDOR AND SBA SOUTH COAST WILL BE RIGHT ON THE CUSP OF ANOTHER WIND ADVISORY TONIGHT. THURSDAY WILL BE A FAIRLY UNREMARKABLE DAY. THE FLOW WILL BE WSW AND THERE WILL BE SOME EMBEDDED MID AND HIGH LEVEL MOISTURE IN IT WHICH SHOULD PROVIDE FOR A PRETTY SUNSET. MAX TEMPS WILL CONTINUE TO FALL AS THKNS DROPS. FRIDAY STARTS OFF A STORMY WEATHER PATTERN AS A LARGE COLD UPPER LOW SPINS DOWN THE COAST. ALL MDLS NOW AGREE THAT THE RAIN WILL BE SLOWER TO ARRIVE AND KEPT EVERYWHERE DRY IN THE MORNING AND ONLY A SLIGHT CHC OF RAIN TO THE CENTRAL COAST IN THE AFTERNOON. DUE TO THE DELAY OF RAIN AND CLOUDS BUMPED UP MAX TEMPS A FEW DEGREES EVERYWHERE. THE FRONT WILL MOVE THROUGH THE AREA OVERNIGHT AND WILL BRING A CHC OF RAIN TO THE ENTIRE REGION. THIS DOES NOT LOOK LIKE TOO IMPRESSIVE A SYSTEM AND RIGHT NOW IT LOOKS LIKE IT HAS THE POTENTIAL TO BRING ABOUT HALF INCH OF RAIN TO THE CENTRAL COAST AND A QUARTER INCH OR LESS TO AREAS SOUTH OF POINT CONCEPTION. .LONG TERM (SAT-TUE)... SATURDAY LOOKS TO BE AN IN BETWEEN SYSTEMS DAY. THERE WILL STILL BE QUITE A BIT OF CLOUDINESS AROUND AND THERE WILL BE A CHANCE OF SHOWERS DUE TO THE SLIGHTLY UNSTABLE ATMOSPHERE AND GENERAL CYCLONIC TURNING OF THE UPPER ATMOSPHERE. SUNDAY IS THE INTERESTING DAY OF THE BUNCH AS ANOTHER COLDER UPPER LOW PLUNGES DOWN THE COAST PREFRONTAL RAIN SHOULD OVERSPREAD THE AREA IN THE MORNING AND THEN THE COLD FRONT AND AN ASSOCIATED BURST OF HEAVIER RAIN WILL DRIVE THROUGH THE AREA DURING THE AFTERNOON OR EVENING DEPENDING ON WHAT MDL YOU WANT TO BELIEVE. RAIN WILL TURN TO SHOWERS OVERNIGHT AND MONDAY WILL BE A MOSTLY CLOUDY DAY WITH A CHANCE OF SHOWERS. THIS WILL BE A COLD SYSTEM (AT LEAST FOR MID MARCH) AND SNOW LEVELS WILL FALL TO AROUND 5000 FEET. A GOOD FIRST GUESS FOR RAINFALL AMOUNTS WOULD BE .75-1.25 INCHES OF RAIN ON THE COASTS AND UP TO 2.5 INCHES IN THE MTNS. OF COURSE THESE NUMBERS COULD VERY WELL CHANGE AS THE SYSTEM APPROACHES. ANOTHER LITTLE IMPULSE MOVES THROUGH THE AREA TUESDAY AND WILL BRING A SLIGHT CHC OF RAIN TO THE AREA. MAX TEMPS THROUGH OUT THE EXTENDED PERIOD WILL BE BELOW NORMAL WITH SATURDAY BEING THE COOLEST OF THE BUNCH. && .AVIATION...16/1205Z. WDSPRD LIFR TO IFR CONDS N OF PT CONCEPTION THIS MORNING...SHOULD RISE INTO THE MVFR CATEGORY AS A WKNG FRONTAL SYSTEM MOVES INTO THE REGION. THERE COULD BE A FEW SHOWERS N OF PT CONCEPTION. S OF PT CONCEPTION...PATCHY STRATUS WAS DEVELOPED ACROSS SWRN L.A. COUNTY AND LOW MVFR OR POSSIBLE HIGH IFR CONDITIONS ARE LIKELY NEAR THE COAST THROUGH MID OR LATE MORNING. KLAX...MODERATE CONFIDENCE IN TAF. THERE IS A 20 TO 30 PERCENT CHANCE THAT CIGS MVFR CIGS WILL NOT AFFECT THE AIRPORT THIS MORNING. KBUR...HIGH CONFIDENCE IN TAF. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...RORKE AVIATION...BRUNO SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 16, 6:00 AM PDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT WED MAR 16 2011 CAZ034>041-044>046-051>054-059-087-088-547-548-171300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT WED MAR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY PATCHY DENSE FOG WILL CREATE LOCAL DRIVING HAZARDS ALONG THE CENTRAL COAST. BEACHGOERS WILL FACE THE DOUBLE HAZARDS OF HIGH SURF AND AN ELEVATED RIP CURRENT RISK. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A COLD STORM WILL BRING PERIODS OF RAIN AND LOW ELEVATIONS SNOW TO THE AREA FRIDAY NIGHT THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.